How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Neurology
Satisfied Customers: 52009
Experience:  Medical Doctor Trained at a Top Academic Institution
Type Your Neurology Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

My brother has MS, his doctor has been giving him maximum

Customer Question

My brother has MS, his doctor has been giving him maximum amounts of Topamax and Keppra. He has lost over 60 lbs since beginning taking this. He is confused, has anxiety and paranoia and has numbness in legs and arms. He has been seeing several doctors trying to find out why he can't eat and all the other problems. It seems like they all started when he began taking above medication approx. 3 to 4 months ago. I am worried about him. Any ideas?
***** *****
Submitted: 1 month ago.
Category: Neurology
Expert:  Dr. Phil, MD replied 1 month ago.

Hi, this is Dr Phil, here to assist you. I am Board Certified with over 10 years of experience. I will respond with my answer shortly. Thank you.

Expert:  Dr. Phil, MD replied 1 month ago.

It is probably the topamax.

why is he taking this? It isn't an MS treatment?

and what dose?

Customer: replied 1 month ago.
the doctors said for convulsions and seizures taking 400mg of topamax and 2000mg of Keppra
Expert:  Dr. Phil, MD replied 1 month ago.

That topamax is causing the problem

I'm sure of it

That massive dose is too much

I would recommend a reduction in that med

Or ask to change to vimpat. It is more effective with less side effects

let me know if you have other questions.

if done for now, please leave a positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

Thanks for using

Expert:  Dr. Phil, MD replied 1 month ago.

Thanks for this question

Please don't forget a positive rating

I appreciate it. :)

if you have more questions, just reply

Related Neurology Questions